Skin Rashes while taking Truvada and Stocrin
Sep 9, 2010
Last night was my third day of taking the meds - Truvada and Stocrin. I have a slight fever after came from work. I took the medicine on time and go to sleep. When I woke this morning, i noticed skin rashes all over my arm, my body, and legs. The skin rashes looks like those of having a Measles. I don't have rashes on my face though. Is this is a normal side effects? or something that i need to be worried about?
On the first day I took the medicine, I experienced severe hangover the next day. However, the nausea has gone later in the afternoon. Till now, I don't experience the nausea anymore but there is still a slight feeling of having a big head? is this normal also?
Response from Dr. Young
Hello and thanks for your post.
Rash is an uncommon, but not rare side effect of many HIV medications, including efavirenz (Sustiva, Stocrin, part of Atripla) and tenofovir/FTC (Truvada). By simple odds, it's most likely due to the efavirenz in your treatment regimen.
While sometimes the rash will subside on its on, other times, the rash can become quite serious and require treatment modifications.
I'd suggest contacting your healthcare provider to assess the severity of your situation and need (if any) to switch.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Vaginal Discharge Viral Infection Complications
- Anal Sex With HIV Positive Female
- Burning Hands Sole Of Foot Mouth
- Does HIV Symptoms Reappear 6 Months After Exposure?
- Protected Vaginal Intercourse With A Prostitute Hiv Risk
- Recurrent Yeast Infections Six Months After Possible HIV Exposure
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.